Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 394, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 9, 2007, 1:16 PM CDT for Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2007, 1:16 PM CDT (18:16 UTC)
- Expired
- Sep 9, 2007, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1326 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 091818
FFWFWD
TXC231-092115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
116 PM CDT SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 415 PM CDT
* AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS LOCATED SOUTH OF
GREENVILLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENVILLE...CAMPBELL AND CADDO MILLS
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
CREEKS THAT MAY BE AFFECTED AND QUICKLY RISE ABOVE THEIR BANKS
INCLUDE FARBER CREEK...MUSTANG BRANCH CREEK...AND EAST CADDO CREEK.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3321 9629 3285 9629 3285 9597 3299 9594
3299 9586 3321 9586
$$
82/JLD1 follow-up statement
000
WGUS74 KFWD 091949
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT SUN SEP 9 2007
TXC231-091958-
HUNT TX-
248 PM CDT SUN SEP 9 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HUNT
COUNTY...
HEAVY RAIN HAS ENDED ACROSS THE COUNTY...WITH LIGHT RAIN POSSIBLE
THROUGH 4 PM. CALLS TO LAW ENFORCEMENT INDICATED NO SIGNIFICANT
FLOODING ACROSS THE COUNTY...THEREFORE THE FLASH FLOOD WARNING HAS
BEEN CANCELLED.
LAT...LON 3321 9629 3285 9629 3285 9597 3299 9594
3299 9586 3321 9586
$$
SCHULTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:25 PM CDT, 51 minutes earlier.
Area forecast discussion, Sep 9, 12:25 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1225 PM CDT SUN SEP 9 2007 .AVIATION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AT ALL DFW METROPLEX TAF SITES AHEAD OF WEAK FRONT MOVING THROUGH NORTH TEXAS. EXPECT IMPACTS AT THE METROPLEX SITES TO LAST MUCH OF THE AFTERNOON AND INTO THE EARLY EVENING AS FRONT STALLS ACROSS METROPLEX. OUTFLOW BOUNDARY FROM STORMS TO THE NORTH HAS ALREADY SHIFTED OR WILL SOON SHIFT WINDS TO THE NORTH AND THEN WINDS WILL STAY NORTHERLY BEFORE TURNING NORTHEASTERLY LATER THE EVENING AND THEN BACK TO SOUTHERLY MONDAY MORNING. A FEW SHOWERS HAVE ALSO STARTED TO DEVELOP IN THE SOUTHERN PORTIONS OF NORTH TEXAS DUE TO DIURNAL HEATING...SO HAVE INCLUDED A TEMPO FOR SHRA AT KACT FOR A FEW HOURS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF HEATING BUT WILL CONTINUE TO MONITOR AND UPDATE FOR ANY CHANGES THAT MAY PROLONG THE RAIN ACTIVITY THROUGH THE NIGHT. WILL ALSO HAVE TO MONITOR FOR MVFR CIGS AT THE METROPLEX SITES IN THE MORNING HOURS BUT DO BELIEVE MVFR/IFR CIGS WILL OCCUR AGAIN AT KACT. 82/JLD && .PREV DISCUSSION... /ISSUED 1041 AM CDT SUN SEP 9 2007/ DISCUSSION... FOR UPDATE...WILL APPLY FINE TUNING TO FIRST AND SECOND PERIOD POP AND TEMPERATURE GRIDS. WEAK FRONT HAS PUSHED SOUTH OF RED RIVER AND EXTENDED FROM A SURFACE LOW SOUTH OF KSPS TO NEAR KPRX. MOST OF THE CONVECTION TODAY WILL OCCUR IN AREAS NEAR THE FRONTAL BOUNDARY AS IT CONTINUES TO PROGRESS SLOWLY SOUTHWARD. FURTHER SOUTH...MID LEVEL RIDGE CONTINUES TO HOLD STRONG ACROSS CENTRAL AND SOUTHERN TEXAS WHICH WILL ACT TO SUPPRESS CONVECTION IN MOST AREAS SOUTH OF INTERSTATE 20 TODAY. LOCALLY HEAVY RAINS WILL BE A MODERATE THREAT TODAY. VERY WEAK WIND FIELDS AND HIGH PWAT VALUES WILL LEAD TO ISOLATED RAINFALL TOTALS OF 2 TO 3 INCHES. HEAVY RAIN THREAT DOES NOT WARRANT A FLASH FLOOD WATCH AT THIS TIME...BUT WILL CLOSELY MONITOR TRENDS THROUGH THE AFTERNOON AND EVENING HOURS. UPDATED TEMPERATURE...POP...AND WIND GRIDS HAVE BEEN SENT. UPDATED SUITE OF TEXT PRODUCTS TO BE SENT BY 1045 AM CDT. /09 PREV DISCUSSION... /ISSUED 422 AM CDT SUN SEP 9 2007/ DISCUSSION... THE 08Z SURFACE ANALYSIS INDICATES A QUASI-STATIONARY FRONT REMAINS FROM NORTHEASTERN OKLAHOMA...SOUTH OF TULSA...SOUTHWEST ACROSS WEST TEXAS INTO EAST CENTRAL NEW MEXICO SOUTH OF TUCUMCARI. FARTHER NORTH A COLD FRONT EXTENDED FROM SOUTHEASTERN KANSAS TO EXTREME NORTHEASTERN NEW MEXICO. THE COLD FRONT WILL OVERTAKE THE STATIONARY FRONT THIS MORNING AND MOVE SOUTH INTO NORTH TEXAS TODAY. THIS BOUNDARY IS THEN EXPECTED TO BECOME STATIONARY ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS TONIGHT. ANOTHER COLD FRONT IS FORECAST TO MOVE INTO NORTH TEXAS BY MONDAY NIGHT. RAINFALL FOR NORTH TEXAS SO FAR HAS BEEN LIMITED TO THE RED RIVER COUNTIES. AS THE FIRST COLD FRONT SINKS SOUTHWARD TODAY...WE SHOULD SEE SOME SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP. SOME HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. HAVE KEPT CHANCE POPS IN THE FORECAST THROUGH MONDAY NIGHT. RAIN CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST TUESDAY. A WEAK SHORTWAVE IS PROGGED TO MOVE ACROSS NORTH TEXAS LATE WEDNESDAY NIGHT INTO THURSDAY...MOISTURE WILL BE SOMEWHAT LIMITED...BUT HAVE PLACED SOME POPS IN MAINLY FOR THURSDAY MORNING. ANOTHER COLD FRONT IS PROGED TO MOVE INTO NORTH TEXAS FRIDAY AND FRIDAY NIGHT. RAIN CHANCES WILL END FROM NORTHWEST TO SOUTHEAST SATURDAY. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 92 70 83 68 / 40 50 50 40 10 WACO, TX 74 92 72 87 69 / 40 40 40 50 10 PARIS, TX 71 89 69 82 66 / 40 60 50 40 10 DENTON, TX 72 91 67 83 65 / 40 40 50 30 10 MCKINNEY, TX 70 91 66 82 65 / 40 50 50 40 10 DALLAS, TX 74 92 70 83 69 / 40 50 50 40 10 TERRELL, TX 72 91 71 83 68 / 40 50 50 50 10 CORSICANA, TX 73 91 71 86 68 / 40 40 40 50 10 TEMPLE, TX 72 93 72 86 68 / 30 30 40 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/09/77
Hazardous weather outlook, Sep 9, 12:21 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1221 PM CDT SUN SEP 9 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-092300- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1221 PM CDT SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL TRACK ACROSS NORTH TEXAS THROUGH THIS EVENING. THESE SHOWERS AND STORMS WILL MOVE TO THE SOUTH AT 5 TO 10 MPH...AND HAVE A HISTORY OF BEING HEAVY RAIN PRODUCERS. MAIN THREATS ASSOCIATED WITH THIS ACTIVITY WILL INCLUDE FLOODING OF LOW-LYING AREAS...WIND GUSTS UP TO 40 MPH...AND ISOLATED LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY ACROSS ALL OF NORTH TEXAS. ACTIVITY WILL TAPER OFF BY MID-WEEK...BUT WILL RESUME AGAIN AT THE END OF THE WEEK. SHOWERS AND STORMS WILL LINGER THROUGH NEXT WEEKEND...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 77/TDUD
In the hours before
Special weather statement, Sep 9, 11:29 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1129 AM CDT SUN SEP 9 2007 TXZ095-106-091700- LAMAR TX-DELTA TX- 1129 AM CDT SUN SEP 9 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... DELTA COUNTY SOUTHERN LAMAR COUNTY AT 1129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF CLARKSVILLE TO 19 MILES SOUTHWEST OF PARIS...MOVING SOUTH AT 5 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER...DEPORT AND COOPER LAKE PARK DOCTORS CREEK. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3358 9531 3359 9585 3330 9585 3337 9530
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:29 AM CDT | Special Weather Statement | FWD | Delta | 31 min |
| Sep 9, 1:31 PM CDT | Flash Flood Warning | FWD | Dallas, Rockwall | 3 hr |
| Sep 9, 1:43 PM CDT | Special Weather Statement | FWD | Rockwall | 32 min |
| Sep 9, 1:53 PM CDT | Flash Flood Warning | FWD | Cooke, Montague | 3 hr |
| Sep 9, 3:37 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Sep 9, 5:12 PM CDT | Special Weather Statement | FWD | Young | 33 min |
| Sep 9, 5:19 PM CDT | Special Weather Statement | FWD | Jack | 26 min |
| Sep 9, 5:42 PM CDT | Special Weather Statement | FWD | Young | 33 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.